MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT
Model Number AVSM09080
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a stent placement procedure, stent allegedly did not open.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: a voluntary recall has been initiated for the covera vascular covered stent which was product catalog/lot number specific.Reportedly the covera vascular covered stent has the potential to exhibit deployment issues (i.E., failure to deploy the covered stent) due to slide block bond failures in the device handle.Full or partial failure of the product to deploy is most likely to require percutaneous replacement with existing access.In rare cases, iatrogenic vascular injury may occur as the result of device withdrawal, manipulation, or abrupt/unexpected movements, particularly in the context of difficult or partial stent deployment or mispositioning.Adjunctive endovascular maneuvers may be indicated.There have been no cases where an open surgical procedure has been required.To date, there have been no reported patient injuries associated with deployment issues.As a result of the field action, this event is being reported as a malfunction reportable event.H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiry date: 06/2023).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: a voluntary recall has been initiated for the covera vascular covered stent which was product catalog/lot number specific.Reportedly the covera vascular covered stent has the potential to exhibit deployment issues (i.E., failure to deploy the covered stent) due to slide block bond failures in the device handle.Full or partial failure of the product to deploy is most likely to require percutaneous replacement with existing access.In rare cases, iatrogenic vascular injury may occur as the result of device withdrawal, manipulation, or abrupt/unexpected movements, particularly in the context of difficult or partial stent deployment or mispositioning.Adjunctive endovascular maneuvers may be indicated.There have been no cases where an open surgical procedure has been required.To date, there have been no reported patient injuries associated with deployment issues.As a result of the field action, this event is being reported as a malfunction reportable event.H10: manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.Investigation summary: the delivery system was not returned for evaluation.Photos were not provided for review which leads to inconclusive evaluation results.Based on available information and as no sample was returned, the investigation is closed with inconclusive result.A definite root cause for the reported event could not be found.Labeling review: in reviewing the relevant labeling for this product, the potential issue was found addressed.Based on the instruction for use supplied with this product delivery system specific events that could be associated with clinical complications include but are not limited to failure to deploy and high deployment forces.Regarding the precautions prior to deployment, the instruction for use state: 'maintain a stationary hold on the white stability sheath during covered stent deployment (¿).Hold the white stability sheath as close as possible to the introducer without touching the dark brown moving catheter of the distal catheter assembly.Maintain the remainder of the white stability sheath (.) relaxed and avoid tension.Retraction of the distal catheter and deployment of the covered stent is initiated by rotating the large wheel on the handle.' regarding preparation and accessories, the instruction for use states: "pre-dilate the stenosis with a pta balloon catheter of appropriate length and diameter for the lesion to be treated." and "0.035-inch (0.89 mm) guidewire of appropriate length (¿) introducer sheath with appropriate inner diameter and length".H10: d4 (expiry date: 06/2023), g3.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
COVERA VASCULAR COVERED STENT
Common Device Name
VASCULAR COVERED STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key17133075
Report Number9681442-2023-00231
Device Sequence Number6400328
Product Code PFV
UDI-Device Identifier00801741106354
UDI-Public(01)00801741106354
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P170042
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 08/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAVSM09080
Device Catalogue NumberAVSM09080
Device Lot NumberANFT0463
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/19/2023
Supplement Date Received by Manufacturer08/08/2023
Initial Report FDA Received Date06/15/2023
Supplement Report FDA Received Date08/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 91359
Patient Sequence Number1
Patient SexUnknown